Header

UZH-Logo

Maintenance Infos

Multiscale analysis of exit distributions for random walks in random environments


Bolthausen, E; Zeitouni, O (2007). Multiscale analysis of exit distributions for random walks in random environments. Probability Theory and Related Fields, 138(3-4):581-645.

Abstract

We present a multiscale analysis for the exit measures from large balls in Zd, d ≥ 3, of random walks in certain i.i.d. random environments which are small perturbations of the fixed environment corresponding to simple random walk. Our main assumption is an isotropy assumption on the law of the environment, introduced by Bricmont and Kupiainen. Under this assumption, we prove that the exit measure of the random walk in a random environment from a large ball, approaches the exit measure of a simple random walk from the same ball, in the sense that the variational distance between smoothed versions of these measures converges to zero. We also prove the transience of the random walk in random environment. The analysis is based on propagating estimates on the variational distance between the exit measure of the random walk in random environment and that of simple random walk, in addition to estimates on the variational distance between smoothed versions of these quantities.

Abstract

We present a multiscale analysis for the exit measures from large balls in Zd, d ≥ 3, of random walks in certain i.i.d. random environments which are small perturbations of the fixed environment corresponding to simple random walk. Our main assumption is an isotropy assumption on the law of the environment, introduced by Bricmont and Kupiainen. Under this assumption, we prove that the exit measure of the random walk in a random environment from a large ball, approaches the exit measure of a simple random walk from the same ball, in the sense that the variational distance between smoothed versions of these measures converges to zero. We also prove the transience of the random walk in random environment. The analysis is based on propagating estimates on the variational distance between the exit measure of the random walk in random environment and that of simple random walk, in addition to estimates on the variational distance between smoothed versions of these quantities.

Statistics

Citations

7 citations in Web of Science®
8 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

49 downloads since deposited on 07 Dec 2009
16 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Random walk - Random environment - Multiscale analysis - Exit measure
Language:English
Date:2007
Deposited On:07 Dec 2009 10:38
Last Modified:06 Dec 2017 20:41
Publisher:Springer
ISSN:0178-8051
Additional Information:The original publication is available at www.springerlink.com
Publisher DOI:https://doi.org/10.1007/s00440-006-0032-3
Related URLs:http://arxiv.org/abs/math/0607192

Download

Download PDF  'Multiscale analysis of exit distributions for random walks in random environments'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 1MB
View at publisher